Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 229, NWS Cleveland, OH

August 12, 2007Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 12, 2007, 6:18 PM EDT for Stark County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2007, 6:18 PM EDT (22:18 UTC)
Expired
Aug 12, 2007, 7:00 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Stark County, OH

The radar

The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:47 PM EDTHAIL 0.75Louisville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 122218
SVRCLE
OHC151-122300-
/O.NEW.KCLE.SV.W.0229.070812T2218Z-070812T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
618 PM EDT SUN AUG 12 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTHEAST OHIO

* UNTIL 700 PM EDT

* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF LOUISVILLE...OR ABOUT 6 MILES SOUTHEAST OF CANTON...AND
  MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  SPARTA

LAT...LON 4086 8124 4077 8144 4066 8136 4073 8111

$$

KIELTYKA
3 follow-up statements
000 
WWUS51 KCLE 122229
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT SUN AUG 12 2007

OHC151-122300-
/O.CON.KCLE.SV.W.0229.000000T0000Z-070812T2300Z/
STARK OH-
629 PM EDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL STARK COUNTY...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EAST CANTON...OR ABOUT 8 MILES SOUTHEAST OF CANTON...
MOVING SOUTHEAST AT 15 MPH.

LAT...LON 4086 8124 4077 8144 4066 8136 4073 8111

$$

LW
000 
WWUS51 KCLE 122245
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT SUN AUG 12 2007

OHC151-122300-
/O.CON.KCLE.SV.W.0229.000000T0000Z-070812T2300Z/
STARK OH-
645 PM EDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL STARK COUNTY...

AT 635 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR LOUISVILLE...OR ABOUT 7 MILES NORTHEAST
OF CANTON...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
CANTON AND EAST SPARTA

LAT...LON 4086 8124 4077 8144 4066 8136 4073 8111

$$

LW
000 
WWUS51 KCLE 122254
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
654 PM EDT SUN AUG 12 2007

OHC151-122304-
/O.EXP.KCLE.SV.W.0229.000000T0000Z-070812T2300Z/
STARK OH-
654 PM EDT SUN AUG 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARK COUNTY EXPIRES
AT 700 PM EDT...

LAT...LON 4086 8124 4077 8144 4066 8136 4073 8111

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:29 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 12, 3:29 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT SUN AUG 12 2007

.SYNOPSIS...
HIGH PRESSURE OVER EASTERN OHIO AND PENNSYLVANIA WILL MOVE EAST
TODAY. THIS WILL ALLOW A COLD FRONT CURRENTLY OVER THE NORTHERN
MISSISSIPPI VALLEY TO MOVE THROUGH NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA THIS EVENING. CANADIAN HIGH PRESSURE WILL BUILD INTO
THE AREA MONDAY INTO TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
DEBRIS CLOUDS AND A FEW SHOWERS EXITING ACROSS NE OH/NW PA. SOME
ACCAS OVERHEAD ATTM. CDFNT STILL BACK ACROSS CENTRAL LWR MI.
INSTABILITY INCREASING ACROSS NW OHIO WHERE A SHOWER OR TWO HAVE
POPPED UP AND ALSO IMMEDIATELY AHEAD OF THE CDFNT OVR MI AND SW
ONTARIO. BEST INSTABILITY WELL TO THE WEST...ACROSS THE MIDWEST.

WILL END UP WITH VERY LITTLE LOW LEVEL CONVERGENCE AHEAD OF THE
FRONT AS WIND VEERS TO THE WNW THIS AFTRN FOLLOWING WEAKENING COMPLEX.
DEWPOINTS WILL POOL RIGHT AHEAD OF THE FRONT BUT IN GENERAL THE
DAYTIME MIXING WILL COUNTERACT TO SOME EXTENT THE INCREASING SURFACE
DEWPOINTS. EVEN WITH THE LACK OF CAPE/INSTABILITY AND CONVERGENCE
STILL BELIEVE THERE WILL END OF WITH A FEW SHOWERS/STORMS...
SCATTERED OR WIDELY SCATTERED... ESPECIALLY RIGHT WITH THE FRONT.

WHILE THE MAXIMUM INSTABILITY WILL OCCUR DURING THE LATE AFTRN THE
ACTUAL PUSH OF COOLER AIR AND TRUE COLD FRONT MAY TAKE UNTIL
OVERNIGHT (03-06Z). LOTS OF LOW LEVEL DIVERGENCE OVER LAKE ERIE THIS
AFTRN AND IT WILL TAKE UNTIL EVENING FOR THE LAKE BREEZE TO DIMINISH
AND BEGIN TO REVERSE WHICH WOULD BECOME MORE FAVORABLE FOR ANY
STORMS OVER THE LAKE TO COME ONSHORE INTACT. IF THE ACTUAL FRONT IS
SLOW TO COME ACROSS THE LAKE WE COULD SEE A SHOWER/STORM TONIGHT. I
CANNOT RULE OUT A SHOWER/TSTORM ANYTIME UNTIL THE EARLY MORN HOURS
AND WILL USE A LOW POP CHANCE FCST. WITH SOUNDING PROGGED TO DRY
OUT...ANY DECENT SHOWERS/STORMS WILL HAVE TO WATCHED FOR MICROBURST
AS THE SFC DELTA THETA-E INCREASES TO 30C. SOME HIGH CLOUDS FROM
NORTHERN PLAINS WILL BRUSH THE AREA LATER TNGT/EARLY MON MORN.

HIGH PRESSURE WILL BUILD SOUTH FOR MONDAY WITH LOWER DEWPOINTS...
DROPPING THROUGH THE 50S. TRAJECTORIES SHOW SFC TEMPS USPTREAM IN
THE MID/UPPER 70S. WITH LOW LEVEL MOISTURE DRYING OUT SO MUCH WILL
NOT EVEN BE MUCH CUMULUS MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
ANOTHER WEAK FRONT PROGGED TO DROP SOUTHEAST BY TUE NGT. MODELS
SEEM TO ALMOST DISSIPATE THE FRONT BUT I WONDER WITH THE TROUGH
ALOFT AND PUSH OF HIGH PRESSURE FROM THE UPPER MS VALLEY IF THE
FRONT WILL BE A BIT MORE IMPRESSIVE. GFS MODEL TROUBLED BY
THUNDERSTORMS THAT DEVELOP OVER THE W GRTLKS AND SEEMS TO LINGER
PCPN WAY TOO LONG...I DOUBT WE WOULD SEE ANYTHING MORE THAN SOME
DEBRIS CLOUDS ON TUESDAY UNTIL THE FRONT APPROACHES LATE IN THE
DAY OR TUE NGT. NAM/WRF SHOWS SOMEWHAT HIGHER INSTABILITY TUE
AFTERNOON/EVENING SINCE IT IS LESS CLUTTERED BY DEBRIS AND STABLE
OUTFLOW. IN ANY CASE...MOISTURE WILL BE LACKING AND IT PROBABLY
WILL NOT BE TOO UNSTABLE BUT WILL INCLUDE LOW POP CHANCE/SLGT
CHANCE TUE AND MAINLY TUE NGT AHEAD OF THE FRONT. ALL MODELS SHOW
HIGH PRESSURE BUILDING SOUTHEAST ACROSS THE GREAT LAKES WEDNESDAY
AND HAVE REMOVED POPS. CUT BACK A BIT ON TEMPS AS IT JUST DOESNT
LOOK LIKE THERE WILL BE ENOUGH OF A SOUTHWEST FLOW TO BRING MUCH
OF THE HEAT BACK.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE MORE IN AGREEMENT FOR LATER FCST PERIODS AND LOOK
RELATIVELY CLOSE TO CURRENT CLE FCST. COLD FRONT STILL PROGGED TO
DROP SOUTHEAST ACROSS THE EASTERN GREAT LAKES THURSDAY NIGHT. GFS
MORE AGRESSIVE WITH FRONT/PCPN. NOT SURE HOW MUCH CONVECTION WILL
DEVELOP AS AIRMASS PROGGED TO NOT BE OVERLY UNSTABLE AND LACKING
MOISTURE. WILL FCST LOW POP CHANCE SHOWERS/STORMS THURSDAY INTO
THURSDAY NIGHT. CANADIAN HIGH PRESSURE STILL ON TRACK TO MOVE ESE
ACROSS GREAT LAKES AND PROVIDE SOME COOLER AND LESS HUMID WEATHER
FRI AND SAT AND CURRENT FCST LOOKS IN THE BALLPARK. NCEP DISCUSSION
FAVORS A BUILDING RIDGE IN THE EAST BY NEXT WEEK BUT THE WARM-UP MAY
BE DELAYED A DAY OR TWO AS WARM ADVECTION CLOUDS AND TSTORM COMPLEXS
MAY WELL OCCUR OVER MIDWEST/GREAT LAKES...BUT EXACTLY WHERE? GFS
HAVING DIFFICULTY AS RETURN SOUTH FLOW DEVELOPS ON SUNDAY AND POSTS
QUITE A BIT OF RAIN AS WELL AS RAIN COOLED TEMPS OVERHEAD. GIVEN
THAT THERE MAY VERY WELL BE NO ACTIVITY AT ALL IN THE AREA IT
BECOMES DIFFICULT TO PIN DOWN THE ACTUAL TREND IN TEMPS SUNDAY.
SHOULD BE WARMING UP SUNDAY BUT NOT SURE HOW FAST...THERE MAY WELL
BE SOME CLOUDS. WILL NOT FCST A TSTORM COMPLEX SO FAR IN ADVANCE...
WILL KEEP FCST DRY FOR NOW AND INCREASE TEMPS A CATEGORY FROM
SATURDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
RADAR SHOWING SOME ACTIVITY ACROSS NW PA AND ISOLATED SHOWERS
ACROSS NW OH THIS AFTERNOON SO MENTIONED SOME VCSH AT BOTH FDY AND ERI.
ALSO MENTIONED IN TOL AS AREA OF CU DEVELOPING ACROSS SE MI
SWINGS SOUTH OVER THE NEXT SEVERAL HOURS. EXPECTING WINDS ACROSS
SITES TO BECOME MORE NORTHERLY THROUGH THE AFTERNOON AND EVENING
INITIALLY. HOWEVER...ETA GUIDANCE INDICATING A SECOND PUSH LATER
IN OVERNIGHT HOURS BETWEEN 04-07Z ACROSS THE AREA. OBS ACROSS
CENTRAL MI SHOWING WINDS TURNING BACK W AND SW AHEAD OF MAIN
FRONT. WITH THAT...EXPECTING BEST CHANCES FOR SHOWERS LATER
TONIGHT FROM CLE EAST WHERE BETTER INSTABILITY RIGHT AHEAD OF
FRONT WILL BE. CONFIDENCE LESS FROM MFD WEST FOR ANY SHOWERS. MAY
BE SOME ISOLATED THUNDER...BUT NOT CONFIDENT ENOUGH TO PUT IN AT
TERMINALS AT THIS TIME. BEHIND FRONT HIGH PRESSURE WILL QUICKLY
BUILD INTO THE AREA MONDAY WITH NORTHWEST TO NORTH FLOW
INCREASING. EXPECTING CLOUDS TO GRADUALLY DISSIPATE THROUGH THE
MORNING.

OUTLOOK...HIGH PRESSURE BUILDS IN FOR REMAINDER OF MONDAY AND THEN
ANOTHER COLD FRONT FOR TUESDAY NIGHT. HIGH PRESSURE IS EXPECTED TO
BUILD INTO THE AREA FOR WED BEHIND THE FRONT. THE HIGH PRESSURE
WILL QUICKLY TRACK EAST OF THE AREA AS ANOTHER COLD FRONT
APPROACHES FOR LATE THURSDAY INTO EARLY FRIDY MORNING.

&&

.MARINE...
COLD FRONT LOCATED OVER MI WILL CONTINUE MOVING SOUTH TOWARDS THE
LAKE THIS EVENING...AND IS EXPECTED TO PASS OVER IT LATER TONIGHT.
AT THAT POINT...WINDS OVER THE LAKE WILL TURN MORE NORTHWEST AND
THEN NORTH THROUGH MONDAY MORNING. AS HIGH PRESS BUILDS
IN...CONTINUING TO EXPECT WINDS TO INCREASE OVER THE LAKE LATE
TONIGHT INTO MONDAY MORNING WITH 15-25KT EXPECTED. HIGH PRESSURE
WILL BECOME CENTERED JUST NORTH OF LAKE ERIE BY MONDAY EVENING AND
GRADIENT WILL RELAX QUITE A BIT ALLOWING FOR WINDS AND WAVES TO
SUBSIDE QUICKLY LATE MONDAY. AT THIS POINT...WILL HOLD OFF ON SCA
HEADLINES BUT WILL MENTION IT IN TEXT PORTION OF TONIGHT PERIOD TO
STRESS LIKELINESS TOWARDS DAYBREAK MONDAY. HIGH PRESSURE QUICKLY
SLIDES OFF TO THE EAST ALLOWING WINDS TO STEADILY SHIFT THROUGH NE
AND BACK AROUND TO SOUTHERLY AHEAD OF NEXT APPROACHING COLD FRONT
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY. AGAIN...EXPECTING WINDS TO
PICK UP FROM NW BEHIND FRONT ON WEDNESDAY MORNING AS ANOTHER HIGH
PRESSURE BUILDS IN. AT THIS POINT IT LOOKS LIKE PATTERN MAY REPEAT
ITSELF ONCE AGAIN AS ANOTHER COLD FRONT MOVES THROUGH THURSDAY
NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MITCHELL
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...ABE
MARINE...ABE
Hazardous weather outlook, Aug 12, 3:58 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT SUN AUG 12 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-131100-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
358 AM EDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER THE NORTHERN MISSISSIPPI VALLEY REGION WILL MOVE
TO THE LOWER GREAT LAKES BY THIS EVENING. WIDELY SCATTERED THUNDERSTORMS
ARE POSSIBLE IMMEDIATELY AHEAD OF THE FRONT LATE THIS AFTERNOON
INTO THIS EVENING BEFORE THE FRONT MOVES SOUTH OF THE REGION
TONIGHT. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS BEING THE PRIMARY THREAT. THE STORM PREDICTION
CENTER HAS PLACED THE ENTIRE REGION UNDER SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON AND THIS EVENING. ANY STORM THAT
DEVELOPS WILL MOVE SOUTH-SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

MRD

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.